Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 35, NWS Springfield, MO

March 26, 2000Laclede County, Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 26, 2000, 2:41 PM CST for Laclede County, Pulaski County, Missouri. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 2:41 PM CST (20:41 UTC)
Expired
Mar 26, 2000, 3:45 PM CST
In force
64 min
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Laclede County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:00 PM CSTHail 0.88Crocker, MO
Mar 26, 3:00 PM CSTThunderstorm WindCrocker, MO
Mar 26, 3:10 PM CSTThunderstorm WindSleeper, MO

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 262043
SVRSGF
MOC105-169-262145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN CENTRAL MISSOURI.
  LACLEDE COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 345 PM CST.

* AT 239 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
  OF LEBANON TO 6 MILES NORTHEAST OF LEBANON TO 15 MILES SOUTHEAST OF
  LEBANON...MOVING NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF   
  PRODUCING LARGE HAIL THE SIZE OF DIMES AND DAMAGING WINDS IN 
  EXCESS OF 70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
   FORT LEONARD WOOD...ST. ROBERT...CROCKER BY 340 PM CST.

OTHER LOCATIONS AFFECTED BY THE STORMS INCLUDE...TWIN BRIDGES AND
STOUTLAND.

THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE 
HAIL. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 3785 9287 3767 9276 3748 9275 3764 9205
          3799 9206 3800 9224 3784 9241 3786 9262

HUDSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:25 PM CST, 16 minutes earlier.

Area forecast discussion, Mar 26, 2:25 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CST SUN MAR 26 2000

STRONG TO SEVERE THUNDERSTORMS INTENSIFIED IN SOUTHEAST KANSAS AROUND
NOON AS IT MET THE UNSTABLE ATMOSPHERE OVER THE OZARKS. LOW CLOUDS
HAD KEPT CAPES AND INSTABILITIES DOWN A BIT IN SOUTHEAST KANSAS...BUT
THAT WAS NOT A PROBLEM WHEN THE STORMS APPROACHED THE 72/60 SURFACE
CONDITIONS AT JOPLIN. HAVE HAD REPORTS OF 70 MPH WINDS AND GOLF BALL
HAIL.

19Z SURFACE ANALYSIS SHOWED COLD FRONT NEAR HUTCHINSON KANSAS...
MOVING SOUTHEAST AT A GOOD CLIP. LAPS DATA SHOWS STRONG INSTABILITY
OVER WESTERN MISSOURI AND EXPECT FURTHER DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AS THE FRONT APPROACHES. STORMS HAD
BEGUN TO DEVELOP IN EASTERN NEBRASKA NEAR THE STRONGER DYNAMICS.

12Z MODELS IN AGREEMENT MOVING THE FRONT THROUGH THE FORECAST AREA
BY MIDNIGHT. MAY GO WITH AN UNQUALIFIED POP IN SOME LOCATIONS...
DEPENDING ON EVOLUTION OF SYSTEM UP TO ZONE ISSUANCE TIME.

SECOND COLD FRONT WILL MOVE THROUGH THE FORECAST AREA MONDAY NIGHT
INTO TUESDAY. WHILE THIS SHOULD BE A DRY FRONTAL PASSAGE...THIS
BOUNDARY WILL COME INTO PLAY TUESDAY NIGHT THROUGH THURSDAY AS MORE
ENERGY SPILLS INTO THE SOUTHERN PLAINS. CURRENT EXTENDED HAS SHOWERS
AND THUNDERSTORMS WEDNESDAY AND THURSDAY...AND SEE NO REASON TO
DEVIATE FROM THAT AT THIS TIME.

GUIDANCE NUMBERS ACCEPTED WITH MINOR ADJUSTMENT.

PRELIMINARY FORECAST GUI!DANCE(FOR COORDINATION PURPOSES ONLY)
SGF BB 042/059 037/065 084-0-
JLN BB 043/060 041/068 08300-
UNO BB 045/059 038/066 086-0-
VIH BB 040/057 035/062 086-0-

.SGF...NONE.

SUTTON

In the hours before

Special weather statement, Mar 26, 12:38 PM CST, 2 hours 3 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CST SUN MAR 26 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM FOR PORTIONS OF
CENTRAL AND SOUTHWEST MISSOURI ALONG WITH SOUTHEAST KANSAS...

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
EFFECTIVE UNTIL 600 PM FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST KANSAS:  BOURBON CRAWFORD CHEROKEE

IN MISSOURI:  VERNON  BARTON  JASPER  NEWTON  MCDONALD  BARRY
LAWRENCE  DADE  CEDAR  ST CLAIR  BENTON  HICKORY  POLK  GREENE
CHRISTIAN STONE  TANEY  DALLAS  WEBSTER  WRIGHT  DOUGLAS OZARK

A COLD FRONT OVER THE NORTHERN KANSAS WILL MOVE INTO THE OZARKS
QUICKLY THIS AFTERNOON AND EXIT INTO THE MISSISSIPPI VALLEY TONIGHT.
THE AIRMASS ACROSS THE OZARKS HAS BECOME INCREASINGLY UNSTABLE AS
TEMPERATURES ROSE INTO THE 70S AND DEWPOINTS APPROACHED 60.

THUNDERSTORMS OVER EXTREME SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA
WILL MOVE ACROSS FAR SOUTHWESTERN MISSOURI EARLY THIS AFTERNOON.
THESE STORMS COULD BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS
OF 60 MPH. LARGE HAIL WILL ALSO BE POSSIBLE.

ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATER THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES THROUGH
THE REGION. THIS SECOND ROUND OF STORMS ARE EXPECTED TO DEVELOP
QUICKLY AND EVOLVE INTO A SQUALL LINE...PRODUCING DAMAGING WINDS.

THERE WILL BE A THREAT OF TORNADOES OVER FAR SOUTHWEST
MISSOURI...OTHERWISE THE MAIN THREAT FROM THIS STORM SYSTEM WILL BE
DAMAGING WIND.

SEVERE WEATHER SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY
MONITOR FOR WATCHES AND WARNINGS.  SPOTTER ACTIVATION IS LIKELY OVER
SOUTHEAST KANSAS BY MID AFTERNOON...THE CENTRAL MISSOURI LAKES
TO SPRINGFIELD REGION BY LATE AFTERNOON/EARLY EVENING...AND SOUTH
CENTRAL MISSOURI BY MID EVENING.

THE STORMS WILL MOVE QUICKLY...SO SPOTT9ERS ARE URGED TO DEPLOY WELL
AHEAD OF THE ADVANCING SQUALL LINE.

.OUTLOOK FOR MONDAY THROUGH THURSDAY...

THERE IS ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY NIGHT
AND WEDNESDAY.

SUTTON
Local storm report, Mar 26, 1:52 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 PM CST SUN MAR 26 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 PM    COLUMBUS                  KS   WIND DAMAGE
03/26/00   CHEROKEE                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1215 PM    5 S JOPLIN                MO   .88 INCH HAIL
03/26/00   NEWTON                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1235 PM    CARTHAGE                  MO   WIND DAMAGE
03/26/00   JASPER                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL. 2
                                          SEPERATE REPORTS OF
                                          TREES DOWN IN CARTHAGE.

1255 PM    GOLDEN CITY               MO   1.75 INCH HAIL
03/26/00   BARTON

1255 PM    3 W GOLDEN CITY           MO   70 MPH TSTM GUST
03/26/00   BARTON

0115 PM    3 N LAWRENCEBURG          MO   .75 INCH HAIL
03/26/00   LAWRENCE                       REPORTED BY HAM RADIO
                                          OPERATOR.

0115 PM    10 E KIMBERLING CITY      MO   .88 INCH HAIL
03/26/00   STONE

0130 PM    REEDS SPG                 MO   1 INCH HAIL
03/26/00   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0130 PM    GALENA                    MO   .88 INCH HAIL
03/26/00   STONE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0140 PM    (SGF)SPRINGFIELD ARPT     MO   60 MPH TSTM GUST
03/26/00   GREENE                         WIND GUST TO 60 MPH AT
                                          NATIONAL WEATHER
                                          SERVICE OFFICE IN
                  A                        SPRINGFIELD.

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:59 AM CSTSevere Thunderstorm WarningSGFJasper, Newton51 min
Mar 26, 12:24 PM CSTSevere Thunderstorm WarningSGFBarry, Stone51 min
Mar 26, 12:32 PM CSTSevere Thunderstorm WarningSGFMcDonald28 min
Mar 26, 12:42 PM CSTSevere Thunderstorm WarningSGFBarton, Dade33 min
Mar 26, 1:10 PM CSTSevere Thunderstorm WarningSGFCedar50 min
Mar 26, 1:15 PM CSTSevere Thunderstorm WarningSGFBarry, Stone45 min
Mar 26, 1:27 PM CSTSevere Thunderstorm WarningSGFTaney48 min
Mar 26, 1:27 PM CSTSevere Thunderstorm WarningSGFGreene48 min
Mar 26, 1:44 PM CSTSevere Thunderstorm WarningSGFPolk31 min
Mar 26, 1:48 PM CSTSevere Thunderstorm WarningSGFHickory, St. Clair42 min
Mar 26, 2:07 PM CSTSevere Thunderstorm WarningSGFDallas, Webster53 min
Mar 26, 2:16 PM CSTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney59 min
Mar 26, 2:33 PM CSTSevere Thunderstorm WarningSGFCamden42 min
Mar 26, 3:18 PM CSTSevere Thunderstorm WarningSGFMaries, Miller57 min
Mar 26, 3:18 PM CSTSevere Thunderstorm WarningSGFPhelps57 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.